Bulletin of the American Mathematical Society

Discontinuous homomorphisms from $C\left( X \right)$

H. G. Dales and J. Esterle

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 83, Number 2 (1977), 257-259.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183538682

Mathematical Reviews number (MathSciNet)
MR0430786

Zentralblatt MATH identifier
0341.46037

Subjects
Primary: 02H20 12J15: Ordered fields 30A80 46J10: Banach algebras of continuous functions, function algebras [See also 46E25]
Secondary: 12D15: Fields related with sums of squares (formally real fields, Pythagorean fields, etc.) [See also 11Exx] 12J10: Valued fields 13A15: Ideals; multiplicative ideal theory 13J05: Power series rings [See also 13F25] 30A78 44A35: Convolution

Citation

Dales, H. G.; Esterle, J. Discontinuous homomorphisms from $C\left( X \right)$. Bull. Amer. Math. Soc. 83 (1977), no. 2, 257--259. https://projecteuclid.org/euclid.bams/1183538682


Export citation

References

  • 1. G. R. Allan, Embedding the algebra of formal power series in a Banach algebra, Proc. London Math. Soc. (3) 25 (1972), 329-340. MR 46 #4201.
  • 2. W. G. Bade and P. C. Curtis, Jr., Homomorphisms of commutative Banach algebras, Amer. J. Math. 82 (1960), 589-608. MR 22 #8354.
  • 3. H. G. Dales, A discontinuous homomorphism from C(X), Amer. J. Math.
  • 4. J. Esterle, Semi-normes sur C(K), Proc. London Math. Soc. (to appear).
  • 5. J. Esterle, Solution d'un problème d'Erdös, Gillman et Henriksen et application à l'étude des homomorphismes de C(K), Acta Math. Acad. Sci. Hungar. (to appear).
  • 6. J. Esterle, Sur l'existence d'un homomorphism discontinu de C(K), Proc. London Math. Soc. (to appear).
  • 7. J. Esterle, Injection de semi-groupes divisibles dans des algèbres de convolution et construction d'homomorphismes discontinus de C(K), Proc. London Math. Soc. (to appear).
  • 8. B. E. Johnson, Norming C(Ω) and related algebras, Trans. Amer. Math. Soc. 220 (1976), 37-58.
  • 9. A. M. Sinclair, Automatic continuity of linear operators, London Math. Soc. Lecture Note Series, vol. 21, Cambridge Univ. Press, Cambridge, 1976.
  • 10. A. M. Sinclair, Bounded approximate identities, factorization, and a convolution algebra (to appear).